Management of Immunosuppression After Kidney Transplant Failure: Effect on Patient Sensitization.

Version imprimableSend by emailPDF version
Auteur: 
Freist, M; Bertrand, D; Bailly, E; Heng, AE; Garrouste, C
Date Publication: 
2021
Mois: 
Avril
Revue: 
Transplantation proceedings
ISSN: 
1873-2623
NLM-ID: 
243532
Volume: 
53
Num: 
3
Page: 
962-969
Résumé: 
Immunosuppressive treatment is often interrupted in the first months following kidney transplant failure (KTF) to limit side effects. The aim of this study was to assess the effect of prolonged treatment (PT) of more than 3 months' duration after KTF on HLA sensitization and treatment tolerance.We performed a retrospective observational study involving 119 patients with KTF in 3 French kidney transplant centers between June 2007 and June 2017. Sensitization was defined as the development of HLA donor-specific antibodies (DSA).In the PT group receiving calcineurin inhibitor (CNI) treatment, 30 of 52 patients (57.7%) were sensitized vs 52 of 67 patients (77.6%) who had early cessation of treatment (P = .02). The results were confirmed by multivariate analysis (odds ratio [OR] = 0.39, 95% confidence interval [CI] [0.16; 0.98], P = .04). The development of de novo DSAs after CNI treatment (n = 63/90 [70.0%]) was significantly more frequent than during CNI treatment, (n = 18/52 [34.6%], P = .01). Panel-reactive antibody ?85% was lower in the PT group in multivariate analysis (OR = 0.28, 95% CI [0.10; 0.78], P = .02). No differences in the rates of infection, cardiovascular complications, neoplasia, and deaths were observed between the 2 groups. In multivariate analysis, continuation of corticosteroid treatment had no influence on sensitization but was associated with a higher rate of infection (OR = 2.66, 95% CI [1.09; 6.46], P = .03).Maintenance of CNI treatment after return to dialysis in patients requesting a repeat transplant could avoid the development of anti-HLA sensitization with a good tolerance.
DOI: 
10.1016/j.transproceed.2020.10.009
PMID: 
33288310